Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Philiwily

Phil's Accutane Log (Updated with pictures)

Recommended Posts

Yesterday marked my second week on Accutane... and wow. It's probably a mixture of sun exposure (my skin always gets much better in the summer) and Accutane, but my skin hasn't felt or looked this great in years. The only symptoms I've noticed are a major breakout in the first week and minimal dryness of the skin. The first week was painful, I had acne everywhere, largely in and around my nose, on my neck, and around my mouth. That's all gone down and everything else seems to be clearing up - my back, neck, face, and chin. Large cysts are getting smaller and I only have like one whitehead a day now.

The dryness is on my lips and around my mouth, but honestly, it's not even that bad compared to the stuff I went through with topicals. The amount of moisturizer I had to apply to counteract the BP I was using was so much more than what I do now (aside from the lips.) The lips aren't too bad though - I just carry lip balm everywhere and I'm fine. Hopefully I will be a lucky one and will experience great skin even after my Accutane is up. I'll update once a week or so.

Edit: See my third post for pictures.

Share this post


Link to post
Share on other sites

Today was the end of my first four weeks. I went to my dermatologist last week and got blood work done so I could get my next prescription. Everything is going smoothly. My arms and neck started getting dry, but it almost looks like a rash, so I can't tell if it's dryness from the Accutane or possibly a rash from a new lifeguard shirt I got recently. My mouth area is about the same as before, my lips are getting a bit more drier though. My acne is 99% gone; I get about two or three small zits away. I love being able to run my hand across my neck or face and feel the smooth skin. It also feels a lot better, because the painful cystic stuff is gone.

Share this post


Link to post
Share on other sites

I'm almost done with my fourth month and I'm still looking great. Now that summer is over, I can feel my skin getting a little bit more dry, but it's totally bearable. I guess most people like to see progress, so here's mine.

The first picture was taken in March 2008, right before I started on a personal regimen laid out by my dermatologist. I know my face doesn't look terrible in the picture compared to some people, but I can tell you it was painfully miserable. I had massive cysts all over my face, back, and neck. Many days it hurt to wear a back pack to school. And I was constantly picking at my skin. I improved somewhat after I started the regimen, switched to a different moisturizer (the one I wanted at the time wasn't available at the store...), broke out like crazy, switched back, and never really recovered. In mid-June I began Accutane. The first week I cleared up on my back and all around my face, except for around my mouth and nose. That was painful. By the second week I could see huge progress. By the third or fourth week, I pretty much had no acne. I can't remember the last time my skin was like that. It has to have been four or five years.

The second picture is on my 18th birthday, a little less than a month ago. As you can see I cleared up quite a bit. I also lost about 10 pounds. I have never been fat, but over the summer I lost some weight. I don't know if that had anything to do with Accutane or not (emotionally or chemically), but now that I look at more recent pictures of myself, I look great. My senior year has been great. I'm so happy I started on Accutane. My last prescription ends in December and I hope the results last, because Accutane has really helped me enjoy my social time a lot more, which seems to be significantly effecting my grades.

post-60534-1222573648_thumb.jpg

post-60534-1222573657_thumb.jpg

post-60534-1222573648_thumb.jpg

post-60534-1222573657_thumb.jpg

Share this post


Link to post
Share on other sites

Nice work :clap:

So you are still on Accutane till December?

What products are you using to wash and stuff?

Thanks.

Share this post


Link to post
Share on other sites

Ya, I'm still on it until December.

I don't use any products to wash my face. My dermatologist and his PA told me I shouldn't/don't have. I've also heard people around the site say not to to use products while on Accutane. I don't know though. :X

Share this post


Link to post
Share on other sites

Well, I had my last dermatologist appointment last week. He said he's going to go with the 5 month course instead of the 6 month course because my results were so good. He told me that once I'm done, it will continue to improve for two more months. After that, if the Accutane does not prove to be permanent, it might get a little worse.

Share this post


Link to post
Share on other sites

Thanks for the responses guys. Now that we're getting closer to winter and the air is getting drier, my skin has been getting pretty dry. It's bearable, but I'm just glad I get to end a month early so I don't have to put up with the winter.

Share this post


Link to post
Share on other sites

Five days left!

Unfortunately, the Department of Defense Medical Examination Review Board delayed my US Coast Guard Academy application because I had Accutane listed as one of my prescription drugs. Now I have to get additional blood work 8 weeks after my course is done to prove that I'm fine. :(

I don't have any doubts that I'll be fine, it's just annoying having to do the extra paperwork and stuff while also waiting for a response.

Share this post


Link to post
Share on other sites

So it's been a little over two months since I ended my course of Accutane. I had great results while on it. The only side effect was my lips - they got a little dry. But it is absolutely totally worth it compared to the results I got. My face, chest, back, and general body are 99.9% clear. I get the tiniest pimples on my face from time to time. I just use a gentle over-the-counter product to for washing (Cerave). My neck and head, however, are unfortunately a different story. It was like clockwork: exactly two months after I was done with Accutane, I started to break out on my head and my upper neck... so pretty much any part that was covered with hair. It got pretty bad, so I visited my dermatologist today. She had some pretty good news: she said that the fact that I didn't break out anywhere was great. She also said that my head acne is a result of dandruff/dry scalp. She suggested I use Nizoral, which is a hard-core over-the-counter dandruff shampoo. She's pretty convinced that this should solve my problem, but if not there are other products I can use for my head. So today I started using the shampoo. I'll keep you updated with results.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×